Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 23, 2012, 9:36 AM CST for Lawrence County, Alabama. It took effect at Jan 24, 2012, 4:14 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 9:36 AM CST (15:36 UTC)
- In effect from
- Jan 24, 2012, 4:14 AM CST
- Expired
- Jan 25, 2012, 4:16 AM CST
- In force
- 24 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 15.02 ft at Jan 24, 2012, 12:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
326 WGUS44 KHUN 231536 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 936 AM CST MON JAN 23 2012 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-240536- /O.NEW.KHUN.FL.W.0009.120124T0436Z-120124T2120Z/ /BNAA1.1.ER.120124T0436Z.120124T1200Z.120124T1520Z.NO/ 936 AM CST MON JAN 23 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE BIG NANCE CREEK AT COURTLAND. * FROM THIS EVENING UNTIL TUESDAY AFTERNOON. * AT 8 AM MONDAY THE STAGE WAS 8.5 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST NEAR 14.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * IMPACT...AT 14.0 FEET...LOWLAND FLOODING BEGINS ON THE LEFT BANK OF THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON MON TUE TUE STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 8.5 MON 8 AM 10.1 13.0 14.3 14.5 14.5 TUE 6 AM $$
4 follow-up statements
490 WGUS84 KHUN 232006 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 206 PM CST MON JAN 23 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-241006- /O.CON.KHUN.FL.W.0009.120124T0436Z-120124T2120Z/ /BNAA1.1.ER.120124T0436Z.120124T1200Z.120124T1520Z.NO/ 206 PM CST MON JAN 23 2012 THE FLOOD WARNING CONTINUES FOR THE BIG NANCE CREEK AT COURTLAND. * UNTIL TUESDAY AFTERNOON. * AT 1 PM MONDAY THE STAGE WAS 9.7 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CREST NEAR 14.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * IMPACT...AT 14.0 FEET...LOWLAND FLOODING BEGINS ON THE LEFT BANK OF THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON TUE TUE STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 9.7 MON 1 PM 13.0 14.3 14.5 14.5 TUE 6 AM $$
808 WGUS84 KHUN 240058 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 658 PM CST MON JAN 23 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-241458- /O.EXT.KHUN.FL.W.0009.120124T1014Z-120124T2217Z/ /BNAA1.1.ER.120124T1014Z.120124T1200Z.120124T1617Z.NO/ 658 PM CST MON JAN 23 2012 THE FLOOD WARNING CONTINUES FOR THE BIG NANCE CREEK AT COURTLAND. * UNTIL TUESDAY AFTERNOON. * AT 6 PM MONDAY THE STAGE WAS 11.0 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY BY DAYBREAK TUESDAY AND CREST NEAR 14.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDDAY TUESDAY. * IMPACT...AT 14.0 FEET...LOWLAND FLOODING BEGINS ON THE LEFT BANK OF THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME MON MON TUE TUE STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 11.0 MON 6 PM 13.8 12.7 11.8 10.6 14.5 TUE 6 AM $$
267 WGUS84 KHUN 241455 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 855 AM CST TUE JAN 24 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-250455- /O.EXT.KHUN.FL.W.0009.000000T0000Z-120125T2315Z/ /BNAA1.1.ER.120124T1007Z.120125T0000Z.120125T1715Z.NO/ 855 AM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE BIG NANCE CREEK AT COURTLAND. * UNTIL WEDNESDAY AFTERNOON. * AT 8 AM TUESDAY THE STAGE WAS 14.8 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 8 AM TUESDAY WAS 14.8 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING. * IMPACT...AT 16.0 FEET...WATER BEGINS TO COVER ROADS SOUTH OF DOWNTOWN COURTLAND. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME TUE TUE WED WED STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 14.8 TUE 8 AM 15.2 15.5 15.3 14.7 15.5 TUE 6 PM $$
255 WGUS84 KHUN 250124 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 724 PM CST TUE JAN 24 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC079-251016- /O.EXT.KHUN.FL.W.0009.000000T0000Z-120125T1016Z/ /BNAA1.1.ER.120124T1007Z.120124T1830Z.120125T0416Z.NO/ 724 PM CST TUE JAN 24 2012 THE FLOOD WARNING CONTINUES FOR THE BIG NANCE CREEK AT COURTLAND. * UNTIL LATE TONIGHT. * AT 6 PM TUESDAY THE STAGE WAS 14.4 FEET AND FALLING. * FLOOD STAGE IS 14.0 FEET. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 6 PM TUESDAY WAS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS EVENING. * IMPACT...AT 14.0 FEET...LOWLAND FLOODING BEGINS ON THE LEFT BANK OF THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.7 FEET ON NOV 1 2009. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME WED WED WED WED STG DAY TIME BIG NANCE CREEK COURTLAND 14.0 14.4 TUE 6 PM 13.8 12.8 11.9 11.0 CRESTED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 8:49 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 23, 8:49 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 849 AM CST MON JAN 23 2012 .UPDATE... AN UPDATED SUITE OF PRODUCTS HAS BEEN ISSUED TO REMOVE PRECIPITATION CHANGES FOR THE ENTIRE FORECAST AREA TODAY. OTHERWISE...NO CHANGES HAVE BEEN MADE. 70/DD && .AVIATION... /ISSUED 539 AM CST MON JAN 23 2012/ FOR 12Z TAFS...LATEST IR SATELLITE IMAGES AND SURFACE OBSERVATIONS FOR MSL AND HSV INDICATE THAT IMPROVING CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS. MVFR CEILINGS AT HSV WILL GRADUALLY IMPROVE TO VFR BY AROUND 17Z. VFR CONDITIONS WILL BE THE RULE THE REST OF THE FORECAST PERIOD. TT && .PREV DISCUSSION... /ISSUED 352 AM CST MON JAN 23 2012/ PRE-FRONTAL SQUALL LINE CONTINUES TO MAKE ITS WAY EWD THROUGH THE CNTRL AND ERN HALF OF THE AREA THIS EARLY MORNING...WITH LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WELL EVIDENT IN SOME OF THE STRONGER STORMS. THE MAJORITY OF THE STORM REPORTS RECEIVED THUS FAR HAVE BEEN PREDOM LOCALIZED FLASH FLOODING...ALTHOUGH THERE HAVE BEEN SOME SPORADIC REPORTS OF STRONG WIND GUSTS AND MARGINAL SIZE HAIL. TORNADO WATCH 7 CURRENTLY REMAINS IN EFFECT FOR MOST OF THE CNTRL AND ERN HALF OF THE AREA...ALTHOUGH COUNTIES ALONG AND W OF THE ADVANCING SQUALL LINE WILL LIKELY BE CANCELLED WITHIN THE NEXT FEW HRS AS THE SVR WX THREAT CONTINUES TO PUSH EWD. SOME LINGERING CONVECTION IS OCCURRING BEHIND THE SQUALL LINE...ALTHOUGH MOST OF THIS ACTIVITY LOOKS TO BE MORE SHOWERS IN NATURE. THE ACTUAL COLD FRONT ITSELF REMAINS LOCATED WELL TO THE W OF THE CNTRL TN VALLEY FROM THE MIDWEST REGION SWD INTO THE EXTREME NW GULF. MOST OF THE PRECIP SHOULD CONTINUE TO TRANSLATE EWD WELL INTO THE LATE MORNING PERIOD...WITH SOME SLIGHTLY DRIER AIR FILTERING INTO THE AREA FROM THE W. CLOUD COVER THOUGH WILL LIKELY BE SLOW TO BREAK WITH THE FRONT LAGGING WELL TO THE W. THE LATEST MODEL SUITES HAVE THE FRONT SWEEPING THROUGH THE REGION DURING THE LATE MORNING/EARLY AFTERNOON PERIOD...WITH SLIGHTLY COOLER AND DRIER AIR CONTINUING TO WORK INTO THE AREA IN THE WAKE OF THE FRONT. AFTER TODAY...THE OVERALL PATTERN LOOKS FAIRLY QUIET FOR AT LEAST A DAY OR SO AS WEAK HIGH PRESSURE OUT OF THE SRN PLAINS MOVES EWD ACROSS THE SE REGION. ANY GLIMPSE OF SEASONAL LIKE CONDITIONS THOUGH LOOK TO BE SHORT LIVED AS ANOTHER AREA OF CYCLOGENESIS DEVELOPS OVER EXTREME SE TX. THE UPPER FLOW PATTERN ALSO LOOKS TO BECOME MORE AMPLIFIED ACROSS THE CNTRL/SRN PLAINS STATES HEADING TOWARD MID WEEK...AS AN UPPER LOW/TROUGH BECOMES BETTER ORGANIZED. THERE REMAINS SOME DISCREPANCY BETWEEN THE LATEST MODELS WITH THE PROGRESSION OF THIS WAVE PATTERN BY WED. IN ANY CASE...THE GENERAL CONSENSUS SHOWS THIS ENERGY/SFC LOW LIFTING TOWARD THE NE WED AND THU WITH PRECIP OVERSPREADING THE AREA FROM SW TO NE. GIVEN THE LACK OF ANY SFC BASED INSTABILITY INITIALLY WITH THIS NEXT SYSTEM...MOST OF THE PRECIP LOOKS TO BE PREDOM SHOWERS AT LEAST THROUGH WED. SOME ELEVATED INSTABILITY MAY THEN BE ABLE TO LIFT NWD ALONG A DEVELOPING WARM FRONT ON THU...WHICH MAY RESULT IN A FEW EMBEDDED TSTMS WITHIN NUMEROUS SHOWER ACTIVITY. THIS SYSTEM THEN LOOKS TO EXIT THE AREA TO THE ENE FRI WITH PRECIP TAPERING OFF. A STRONGER HIGH PRESSURE SYSTEM THEN LOOKS TO BUILD SEWD ACROSS THE MID PLAINS BY THE START OF THE WEEKEND PERIOD. AS THIS NEXT AREA OF HIGH PRESSURE SETTLES INTO THE REGION...OVERALL TEMPS AND CONDITIONS LOOK TO TREND MORE SEASONAL HEADING INTO THE NEW WEEK WITH THE WX PATTERN LOOKING FAIRLY NICE AND QUIET. 09 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 23, 8:35 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 835 AM CST MON JAN 23 2012 ALZ001>010-016-TNZ076-096-097-241115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 835 AM CST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SOME LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS WILL CONTINUE INTO THE MORNING HOURS FOR AREAS WHICH RECEIVED MULTIPLE ROUNDS OF HEAVY RAINFALL FROM THE OVERNIGHT PERIOD. THE THREAT FOR ROAD FLOODING WILL DIMINISH LATER TODAY AS RAINFALL COMES TO AN END. HOWEVER...THE POTENTIAL FOR MAIN STEM RIVER AND STREAM FLOODING WILL REMAIN VERY HIGH ACROSS THE REGION DUE TO RUNOFF FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE POTENTIAL FOR MAIN STEM RIVER AND STREAM FLOODING WILL PERSIST WELL INTO THE EXTENDED FORECAST PERIOD. ISOLATED EMBEDDED THUNDERSTORMS WITHIN NUMEROUS SHOWERS ARE AGAIN POSSIBLE ON THURSDAY AS A STORM SYSTEM OUT OF THE EXTREME NORTHWEST GULF OF MEXICO LIFTS TO THE NORTHEAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
In the hours before
Special weather statement, Jan 23, 5:12 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 512 AM CST MON JAN 23 2012 ALZ008>010-231200- DE KALB-JACKSON-MARSHALL- 512 AM CST MON JAN 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL COUNTIES UNTIL 600 AM CST... AT 511 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOPEWELL...WHITON. LAKEVIEW...LANGSTON. FYFFE...GUEST. POWELL...RAINSVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR NORTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3427 8625 3448 8637 3481 8564 3453 8551 TIME...MOT...LOC 1112Z 244DEG 36KT 3439 8620 RSB
Local storm report, Jan 23, 5:46 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM FLASH FLOOD 4 W SCOTTSBORO 34.65N 86.12W
01/23/2012 JACKSON AL EMERGENCY MNGR
FIRE DEPT EVACUATING HOMES NEAR THE INTERSECTION OF
HIGHWAYS 35 AND 79 DUE TO FLOODING.
0538 AM FLASH FLOOD WOODVILLE 34.63N 86.28W
01/23/2012 JACKSON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE COUNTY ROAD 8 IN
WOODVILLE.
0538 AM FLASH FLOOD 3 E GURLEY 34.70N 86.32W
01/23/2012 JACKSON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER COUNTY ROAD 103 IN GURLEY.
&&
KWHITELocal storm report, Jan 23, 6:08 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER OVER ROADS ALONG WALL
TRIANA AND NANCE ROADS.
0540 AM FLOOD 3 SE HARVEST 34.82N 86.71W
01/23/2012 MADISON AL NWS EMPLOYEE
SEVERAL INCHES OF WATER OVER THE ROAD ALONG WALL TRIANA
ROAD.
&&
TTLocal storm report, Jan 23, 8:19 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
819 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 1 ENE RIPLEY 34.77N 87.11W
01/23/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
BRIEF QUARTER SIZED HAIL WAS REPORTED.
0124 AM FLASH FLOOD NW ANDERSON 34.93N 87.27W
01/23/2012 LAUDERDALE AL EMERGENCY MNGR
FLASH FLOODING HAS CLOSED COUNTY ROAD 52 BETWEEN HIGHWAY
207 AND CR 532.
0210 AM FLASH FLOOD 2 NNW MADISON 34.73N 86.77W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON POLICE REPORT FLASH FLOODING AT THE INTERSECTION
OF GILLISPIE AND BALCH ROAD. SIX INCH WATER DEPTH.
0210 AM FLASH FLOOD 5 N MADISON 34.77N 86.73W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING HAS MADE THE ROAD IMPASSIBLE AT THE
INTERSECTION OF CAPSHAW AND NANCE ROADS.
0236 AM HAIL 5 N MOULTON 34.56N 87.28W
01/23/2012 M0.75 INCH LAWRENCE AL BROADCAST MEDIA
PENNY SIZED HAIL WAS REPORTED.
0250 AM TSTM WND GST 4 NNW MADISON 34.75N 86.77W
01/23/2012 E45.00 MPH MADISON AL EMERGENCY MNGR
40 TO 50 MPH WINDS WERE ESTIMATED AT BALCH ROAD AND
HIGHWAY 72.
0302 AM FLASH FLOOD 4 N MADISON 34.75N 86.74W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING WAS REPORTED ON THE WEST SIDE OF HUGHES
ROAD AT THE INTERSECTION OF GOOCH LANE. 6 TO 8 INCH WATER
DEPTH THAT IS NOW UP TO THE PORCH LEVEL OF RESIDENCES.
0308 AM FLASH FLOOD NNW GURLEY 34.70N 86.38W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF GURLEY
PIKE AND CAPERS ROAD. WATER WAS UP TO A PORCH OF AN
APARTMENT AT THE 200 BLOCK OF GURLEY PIKE.
0316 AM FLASH FLOOD HUNTSVILLE 34.71N 86.63W
01/23/2012 MADISON AL EMERGENCY MNGR
ABOUT SIX INCHES OF WATER COVERING MEMORIAL PKWY ACCESS
RD JUST NORTH OF UNIVERSITY AVE.
0355 AM FLASH FLOOD MADISON 34.70N 86.75W
01/23/2012 MADISON AL LAW ENFORCEMENT
ABOUT 5 TO 6 INCHES OF WATER COVERING ROADWAY ON HWY 72
BETWEEN UPTOWN AND HUGHES ROADS.
0358 AM FLASH FLOOD 10 E HUNTSVILLE 34.71N 86.45W
01/23/2012 MADISON AL LAW ENFORCEMENT
SHERIFFS DEPT REPORTED FLOODING ON MAYSVILLE ROAD BETWEEN
COOPER CR AND BELL FACTORY RD.
0359 AM FLASH FLOOD MADISON 34.70N 86.75W
01/23/2012 MADISON AL LAW ENFORCEMENT
UP TO 9 INCHES OF WATER COVERING PORTIONS OF HWY 72
BETWEEN MADISON HOSPITAL AND TARGET SHOPPING CENTER.
0407 AM FLASH FLOOD GURLEY 34.70N 86.37W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLOODING ON LITTLE COVE RD AT MCMULLEN LANE.
0414 AM FLASH FLOOD GURLEY 34.70N 86.37W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON COUNTY SHERIFF REPORTS HIGHWAY 72 EAST AT
MADISON/JACKSON COUNTY BORDER IS IMPASSABLE.
0419 AM FLASH FLOOD HARVEST 34.82N 86.76W
01/23/2012 MADISON AL EMERGENCY MNGR
WATER UP TO CAR DOOR AND PERSON STRANDED ON ORVIL SMITH
ROAD.
0425 AM FLASH FLOOD 8 E HUNTSVILLE 34.71N 86.49W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON COUNTY SHERIFF REPORTS WATER ACROSS HWY 72 AT
INTERSECTION OF BROCK RD NEAR MADISON COUNTY HIGH SCHOOL.
0538 AM FLASH FLOOD WOODVILLE 34.63N 86.28W
01/23/2012 JACKSON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE COUNTY ROAD 8 IN
WOODVILLE.
0538 AM FLASH FLOOD 3 E GURLEY 34.70N 86.32W
01/23/2012 JACKSON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER COUNTY ROAD 103 IN GURLEY.
0538 AM FLASH FLOOD 4 W SCOTTSBORO 34.65N 86.12W
01/23/2012 JACKSON AL EMERGENCY MNGR
FIRE DEPT EVACUATING HOMES NEAR THE INTERSECTION OF
HIGHWAYS 35 AND 79 DUE TO FLOODING.
0540 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER WAS REPORTED OVER THE ROADS
ALONG WAL TRIANA AND NANCE ROADS.
0540 AM FLOOD 3 SE HARVEST 34.82N 86.71W
01/23/2012 MADISON AL NWS EMPLOYEE
SEVERAL INCHES OF WATER OVER THE ROAD ALONG WAL TRIANA
ROAD.
0540 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER OVER ROADS ALONG WALL
TRIANA AND NANCE ROADS.
0540 AM FLOOD 3 SE HARVEST 34.82N 86.71W
01/23/2012 MADISON AL NWS EMPLOYEE
SEVERAL INCHES OF WATER OVER THE ROAD ALONG WALL TRIANA
ROAD.
0551 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER WAS REPORTED OVER THE ROADS
BETWEEN WAL TRIANA AND NANCE ROADS.
&&
JLEELocal storm report, Jan 23, 8:49 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 3 SE WOODVILLE 34.59N 86.25W
01/23/2012 MARSHALL AL EMERGENCY MNGR
INTERSECTION OF FISHTRAP ROAD AND BUTLER MILL ROAD HAS
BEEN CLOSED DUE TO SIGNIFICANT WATER OVER THE ROAD.
ADDITIONAL ROADS BETWEEN GRANT AND WOODVILLE HAVE BEEN
CLOSED DUE TO FLASH FLOODING. TIME ESTIMATED BASED ON
RADAR.
&&
DJNLocal storm report, Jan 23, 8:50 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 1 ENE RIPLEY 34.77N 87.11W
01/23/2012 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
BRIEF QUARTER SIZED HAIL WAS REPORTED.
0124 AM FLASH FLOOD NW ANDERSON 34.93N 87.27W
01/23/2012 LAUDERDALE AL EMERGENCY MNGR
FLASH FLOODING HAS CLOSED COUNTY ROAD 52 BETWEEN HIGHWAY
207 AND CR 532.
0210 AM FLASH FLOOD 2 NNW MADISON 34.73N 86.77W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON POLICE REPORT FLASH FLOODING AT THE INTERSECTION
OF GILLISPIE AND BALCH ROAD. SIX INCH WATER DEPTH.
0210 AM FLASH FLOOD 5 N MADISON 34.77N 86.73W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING HAS MADE THE ROAD IMPASSIBLE AT THE
INTERSECTION OF CAPSHAW AND NANCE ROADS.
0236 AM HAIL 5 N MOULTON 34.56N 87.28W
01/23/2012 M0.75 INCH LAWRENCE AL BROADCAST MEDIA
PENNY SIZED HAIL WAS REPORTED.
0250 AM TSTM WND GST 4 NNW MADISON 34.75N 86.77W
01/23/2012 E45.00 MPH MADISON AL EMERGENCY MNGR
40 TO 50 MPH WINDS WERE ESTIMATED AT BALCH ROAD AND
HIGHWAY 72.
0302 AM FLASH FLOOD 4 N MADISON 34.75N 86.74W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING WAS REPORTED ON THE WEST SIDE OF HUGHES
ROAD AT THE INTERSECTION OF GOOCH LANE. 6 TO 8 INCH WATER
DEPTH THAT IS NOW UP TO THE PORCH LEVEL OF RESIDENCES.
0308 AM FLASH FLOOD NNW GURLEY 34.70N 86.38W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF GURLEY
PIKE AND CAPERS ROAD. WATER WAS UP TO A PORCH OF AN
APARTMENT AT THE 200 BLOCK OF GURLEY PIKE.
0316 AM FLASH FLOOD HUNTSVILLE 34.71N 86.63W
01/23/2012 MADISON AL EMERGENCY MNGR
ABOUT SIX INCHES OF WATER COVERING MEMORIAL PKWY ACCESS
RD JUST NORTH OF UNIVERSITY AVE.
0355 AM FLASH FLOOD MADISON 34.70N 86.75W
01/23/2012 MADISON AL LAW ENFORCEMENT
ABOUT 5 TO 6 INCHES OF WATER COVERING ROADWAY ON HWY 72
BETWEEN UPTOWN AND HUGHES ROADS.
0358 AM FLASH FLOOD 10 E HUNTSVILLE 34.71N 86.45W
01/23/2012 MADISON AL LAW ENFORCEMENT
SHERIFFS DEPT REPORTED FLOODING ON MAYSVILLE ROAD BETWEEN
COOPER CR AND BELL FACTORY RD.
0359 AM FLASH FLOOD MADISON 34.70N 86.75W
01/23/2012 MADISON AL LAW ENFORCEMENT
UP TO 9 INCHES OF WATER COVERING PORTIONS OF HWY 72
BETWEEN MADISON HOSPITAL AND TARGET SHOPPING CENTER.
0407 AM FLASH FLOOD GURLEY 34.70N 86.37W
01/23/2012 MADISON AL LAW ENFORCEMENT
FLOODING ON LITTLE COVE RD AT MCMULLEN LANE.
0414 AM FLASH FLOOD GURLEY 34.70N 86.37W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON COUNTY SHERIFF REPORTS HIGHWAY 72 EAST AT
MADISON/JACKSON COUNTY BORDER IS IMPASSABLE.
0419 AM FLASH FLOOD HARVEST 34.82N 86.76W
01/23/2012 MADISON AL EMERGENCY MNGR
WATER UP TO CAR DOOR AND PERSON STRANDED ON ORVIL SMITH
ROAD.
0425 AM FLASH FLOOD 8 E HUNTSVILLE 34.71N 86.49W
01/23/2012 MADISON AL LAW ENFORCEMENT
MADISON COUNTY SHERIFF REPORTS WATER ACROSS HWY 72 AT
INTERSECTION OF BROCK RD NEAR MADISON COUNTY HIGH SCHOOL.
0538 AM FLASH FLOOD 3 E GURLEY 34.70N 86.32W
01/23/2012 JACKSON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER COUNTY ROAD 103 IN GURLEY.
0538 AM FLASH FLOOD 4 W SCOTTSBORO 34.65N 86.12W
01/23/2012 JACKSON AL EMERGENCY MNGR
FIRE DEPT EVACUATING HOMES NEAR THE INTERSECTION OF
HIGHWAYS 35 AND 79 DUE TO FLOODING.
0538 AM FLASH FLOOD WOODVILLE 34.63N 86.28W
01/23/2012 JACKSON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER THE COUNTY ROAD 8 IN
WOODVILLE.
0540 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER WAS REPORTED OVER THE ROADS
ALONG WAL TRIANA AND NANCE ROADS.
0540 AM FLOOD 3 SE HARVEST 34.82N 86.71W
01/23/2012 MADISON AL NWS EMPLOYEE
SEVERAL INCHES OF WATER OVER THE ROAD ALONG WAL TRIANA
ROAD.
0540 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER OVER ROADS ALONG WALL
TRIANA AND NANCE ROADS.
0540 AM FLOOD 3 SE HARVEST 34.82N 86.71W
01/23/2012 MADISON AL NWS EMPLOYEE
SEVERAL INCHES OF WATER OVER THE ROAD ALONG WALL TRIANA
ROAD.
0551 AM FLOOD 3 N MADISON 34.74N 86.75W
01/23/2012 MADISON AL NWS EMPLOYEE
SIX TO TWELVE INCHES OF WATER WAS REPORTED OVER THE ROADS
BETWEEN WAL TRIANA AND NANCE ROADS.
0600 AM FLASH FLOOD 3 SE WOODVILLE 34.59N 86.25W
01/23/2012 MARSHALL AL EMERGENCY MNGR
INTERSECTION OF FISHTRAP ROAD AND BUTLER MILL ROAD HAS
BEEN CLOSED DUE TO SIGNIFICANT WATER OVER THE ROAD.
ADDITIONAL ROADS BETWEEN GRANT AND WOODVILLE HAVE BEEN
CLOSED DUE TO FLASH FLOODING. TIME ESTIMATED BASED ON
RADAR.
&&
DJNThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:38 PM CST | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 37 min |
| Jan 22, 11:49 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 41 min |
| Jan 23, 12:03 AM CST | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 27 min |
| Jan 23, 12:09 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 26 min |
| Jan 23, 12:28 AM CST | Tornado Warning | HUN | Lauderdale | 21 min |
| Jan 23, 12:53 AM CST | Special Weather Statement | HUN | Lawrence, Limestone | 37 min |
| Jan 23, 1:21 AM CST | Special Weather Statement | HUN | Limestone, Madison, Morgan | 39 min |
| Jan 23, 1:33 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 27 min |
| Jan 23, 1:35 AM CST | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Jan 23, 1:50 AM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lawrence | 3 hr |
| Jan 23, 1:59 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Jan 23, 2:03 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 27 min |
| Jan 23, 2:11 AM CST | Tornado Warning | HUN | Jackson, Madison, Marshall | 34 min |
| Jan 23, 2:22 AM CST | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 3 hr |
| Jan 23, 2:30 AM CST | Special Weather Statement | HUN | Madison | 30 min |
| Jan 23, 2:42 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 48 min |
| Jan 23, 3:01 AM CST | Special Weather Statement | HUN | Madison | 44 min |
| Jan 23, 3:09 AM CST | Flash Flood Warning | HUN | Cullman, Morgan | 3 hr |
| Jan 23, 3:22 AM CST | Special Weather Statement | HUN | Morgan | 23 min |
| Jan 23, 4:02 AM CST | Special Weather Statement | HUN | Cullman | 28 min |
| Jan 23, 4:33 AM CST | Special Weather Statement | HUN | Marshall | 42 min |
| Jan 23, 4:56 AM CST | Flash Flood Warning | HUN | Jackson, Madison, Marshall | 3 hr |
| Jan 23, 5:12 AM CST | Special Weather Statement | HUN | DeKalb | 48 min |
| Jan 23, 5:25 AM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Jan 23, 7:39 AM CST | River Flood Warning | HUN | Madison | 28 hr |
| Jan 23, 7:54 AM CST | Areal Flood Warning | HUN | Jackson | 2 hr |
| Jan 23, 8:23 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 5 days |
| Jan 23, 8:49 AM CST | Areal Flood Warning | HUN | Marshall | 3 hr |
| Jan 23, 10:00 AM CST | Areal Flood Warning | HUN | Jackson | 2 hr |
| Jan 23, 11:31 AM CST | Areal Flood Warning | HUN | Madison | 9 hr |
| Jan 23, 1:22 PM CST | Areal Flood Warning | HUN | Lawrence | 20 hr |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.